Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Hand swollen after lifting books. Diabetic, low from dieting. Have angina? Congestive heart failure?

My 80 year old mother was lifting heavy photobooks and her left hand swelled up and turned black. She is diabetic but her blood sugar is so low from dieting that she doesn t even use diabetic medicine anymore. What could have caused this? She does have angina and possibly congestive heart failure , but gets checked out regularly by her cardiologist .
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response

Your mother is a Diabetic with angina and congestive heart failure.
Status of her heart is weak. The level of oxygen available in the blood is also low.
She as worked in a manner which heavy for heart to keep up with.
So she must have suffered from a short period of lack of blood supply to the hand due to raised position and this would have caused the cyanosis.(Her hand became black)
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor